Thyroid Disorders Community
Joint and Muscle pain
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Joint and Muscle pain

Hi Everyone, I know that thyroid issues can cause Joint and Muscle pain but can someone tell me why?
Related Discussions
7 Comments Post a Comment
Blank
440728_tn?1234648902
Hi, the thyroid is a major gland in your body that controls all your metabolism. Which means it affects how literally everything works including joints and muscles. When you are hypothyroid in particular and your metabolism is slowed down, you lack general energy and you lack energy in your muscles which become weak. and due to the stress put on them to work more effectively they can get sore and tired. When you are hyperthyroid and your metabolism is going too fast, everything becomes overworked so yet again stress is put on your muscles etc aswell. I've tried to describe it as best I can but I'd wait some of the more experienced people to answer your post aswell, as their are probably many more additional reasons why this happens. Hope this helps fornow.
Blank
640719_tn?1277143630
Makes good sense to me! Thank you!
Blank
798555_tn?1292791151
It was explained to me that in both cases (hypo and hyper) you do not get the right kind of sleep so your muscles and other organs do not get the proper 'chemical exchange'  deep sleep proper gives the body. I am hypo with muscle pain. I am a light sleeper and seldom dream. Protien after exersise helps me. Explore self trigger point theropy - most people in pain dont know what trigger points are - doctors dont even know it. Some chiros do. Physical therapy will not work until you make the trigger points go away. Took me 3 months. Still comes back at times, but I can make it go away for a while without drugs. May never 100% go away. $20 at Barnes and Noble , Trigger Point Theropy Workbook by Claire Davis. In pain ? buy this book, and learn it!!!!
Blank
168348_tn?1379360675
Also, if no relief .. have them check your Vit. D levels .... they can mimic hypo symptoms!

C~
Blank
Avatar_m_tn
I had severe muscle pain when I first read this forum, I was also advised to try Vitamin D and Magnesium, I started taking the vitamins every day and notice an immediate improvement in just four days, I used to get aches in my neck (Right side rear) upper arm and shoulder and the bottom of the calves of my legs, then once in a while while in bed I would get severe pains/aches in my hips and thighs, after two weeks of the Vitamins I now only get a little cramp in the calves and a little stiffness in my neck, but nothing like it used to be. there is a marked improvement and makes life easier. There is an old saying "Friends in need are friends indeed" Thanks FTB4
Blank
640719_tn?1277143630
Thank everyone! I am on Vit D have been for about a year. I started back on my high potency Vits the other day which do contain Magnesium so maybe that will help to! My TSH is a bit low for me but seems to be coming back up now instead of down after surgery. I can't believe how sensitive my body has been to the different levels being off even just by a tad. At 1.02 I was freezing now at 1.05 I'm hurting. Before surgery I maintained 1.5 and felt pretty good. I just wished my Endo would have increased my meds before I began to drop. He seems to be conservative in giving me meds to bring it back up. Maybe there is a reason I wondered if he was trying to give what is left of my thyroid to kick in and not become lazy by meds although I'm really not sure.
Blank
Avatar_n_tn
I have had crazy thyroid numbers 39.9 a year ago and then for months on synthroid, didn't help much.  Now armour thyroid has brought it down to 8 but dr. wants to do a nuclear scan and I am told by the radiologist, that I have to be off of my medication for 2 weeks first! WHAAT?  I am only just beginning to crawl out of bed, barely.  I cannot imagine what will happen to me if I don't take the medication for that long.  I have small nodules and yes, joint weakness and my feet and hands are cold a lot. I was told that I have tendonitis.  I've had that before. THis isn't it.

A commercial talks about the Adrenal Fatigue Institute and they are selling Cylopril.  Is this a medical and ethical insitute, or are they just selling something?  

What will happen if I take a diet pill with my thyroid medication?  I haven't thought of Vit D and my doctor hasn't mentioned it.  I have been intubated several times for asthma.  God, does this ever End?!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Thyroid Answerers
168348_tn?1379360675
Blank
ChitChatNine
Avatar_m_tn
Blank
gimel
MI
649848_tn?1357751184
Blank
Barb135
FL
Avatar_f_tn
Blank
goolarra
Sisters, OR
657231_tn?1390151580
Blank
rumpled
Northern, NJ
1204245_tn?1356904325
Blank
898_1
Long Beach